MAUDE Adverse Event Report: NEURAVI LTD. EMBOTRAP III 6.5 MM X 45 MM; CATHETER, THROMBUS RETRIEVER

NEURAVI LTD. EMBOTRAP III 6.5 MM X 45 MM; CATHETER, THROMBUS RETRIEVER
Catalog Number ET309645
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 07/08/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, race, and ethnicity was not reported.Section b2 ¿ date of death: the date of death was not reported.Section e1.Initial reporter phone: (b)(6).The device was discarded; therefore, no further investigation can be performed.A review of the manufacturing documentation associated with lot 24c158av presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Difficulty withdrawing the embotrap iii device into the intermediate/guide catheter after deployment can result in the unintended loss of access to the occluded treatment site requiring re-access with increased risk for vasospasm, emboli, vessel damage, ischemia, or infarct, and/or the need for additional intervention.The treating physician felt the resistance was due to the stenosis of the vessel.It is important to note, the instructions for use (ifu) for the embotrap iii states users should not withdraw the device against significant resistance; should there be significant resistance upon withdrawal, the user should assess the cause of resistance using fluoroscopy and, if necessary, advance the microcatheter over the device to re-sheath or partially re-sheath to aid withdrawal.In this case, the event resulted in a ¿small amount of hemorrhage near basal ganglia,¿ which was worsened by hypertension/hemorrhagic transformation and the patient ultimately expired a few days later.The physician determined there was a causal relationship between the event and the product.Therefore, this event does meet us fda reporting criteria under 21 cfr 803 with a classification of ¿death.¿ the file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported, via a personal interaction, that an embotrap iii 6.5 mm x 45 mm (et309645/ 24c158av) and an unknown cereglide71 intermediate catheter (product code/lot # unknown) were used for a mechanical thrombectomy procedure to treat an occlusion at the m1 segment of the left middle cerebral artery (mca), which was a cardiogenic cerebral embolism.During the procedure, the user reported withdrawal difficulty of the embotrap iii into the intermediate catheter.Recanalization was achieved by 2 passes.No bleeding was observed on post-retrieval imaging; however, post-procedural mri imaging showed a small amount of hemorrhage near basal ganglia.Medication was provided for managing blood pressure.The next day, mri found enlargement of hemorrhage, and the patient subsequently died in a few days.The event was reported as such, ¿the procedure was a mechanical thrombectomy of left middle cerebral artery m1 occlusion for cardiogenic cerebral embolism.Stenosis was observed prior to c3 curve.The embotrap iii and red72 were attempted to advance to the lesion, but the red72 could not be advanced, so replaced with the cereglide71.The embotrap iii was managed to advance near c3 stenosed lesion (could not advance any further than c3), the stent was deployed and retrieved the thrombus.Although there was resistance during retrieval, the stent was retrieved as it was because the microcatheter had been removed using save method and could not re-sheath the stent with the microcatheter.Recanalization was achieved by 2 passes.No bleeding was observed on post-retrieval imaging; however, post-procedural mri showed a small amount of hemorrhage near basal ganglia.Medication was provided for managing blood pressure.The next day, mri found enlargement of hemorrhage, and the patient subsequently died in a few days.The patient died a few days after the procedure.Progress: the patient died a few days after the procedure due to bleeding from stent withdrawal or hemorrhagic infarction (it was considered blood flow returned and blood vessel could not withstand blood pressure, and the bleeding area was enlarged).The physician assessed the event non-serious (moderate/minor), though the death due to postoperative hemorrhage was serious.The physician determined that there was a causal relationship between the event and the product.The physician¿s comment on the causal relationship between the event and the product: he felt resistance when retrieving the stent due to the stenosis of c3.At that time, the microcatheter had been removed using save method even though he knew that re-sheath of the stent was optimal, and also the aspiration catheter could not cross the stenosis at c3, so he retrieved the stent as it was despite feeling resistance.Finally, recanalization was achieved by 2 passes and the thrombus could be retrieved, but the blood flow returned, and the vessel could not withstand the blood pressure, which most likely caused a hemorrhagic infarction.He believed the above was the most likely cause, since the post-retrieval imaging and post-procedural mri did not show massive bleeding.The devices were used according to ifu.Medical history/treatment history/other diseases currently being treated: hypertrophic cardiomyopathy, hypertension, atrial fibrillation.Past surgical history: two surgeries at the same hospital for chronic subdural hematoma.Allergies, smoking, etc.: unknown.Continuous flush was unknown.Other concomitant device was trak microcatheter.¿ no further information was made available at the time.

Brand Name
EMBOTRAP III 6.5 MM X 45 MM
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
NEURAVI LTD.
block 3 ballybritt
business park
galway H91 K 5YD
EI  H91 K5YD
Manufacturer (Section G)
ADVANT MEDICAL
parkmore business park west
galway H91 P V0V
EI   H91 PV0V
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19918524
Report Number3011370111-2024-00065
Device Sequence Number8104120
Product Code NRY
UDI-Device Identifier10886704082859
UDI-Public(01)10886704082859(11)240313(17)270331(10)24C158AV
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K211338
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberET309645
Device Lot Number24C158AV
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2024
Initial Report FDA Received Date08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RED 72¿ REPERFUSION CATHETER (PENUMBRA); TRAK¿ MICROCATHETER (STRYKER); UNKNOWN CEREGLIDE 71
Outcome Attributed to Adverse Event Death;
Patient Age81 YR
Patient SexMale